Vol. 50, No. 2, 1974

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Vol. 297: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Classes of circulants over the p-adic and rational integers

Dennis Garbanati

Vol. 50 (1974), No. 2, 435–447
Abstract

Let G = {g0,g,g2,,gq1} be a finite abelian group of order q where q is a prime. Let Zp and Z denote the p-adic and rational integers respectively. A circulant for G over Zp (or Z) is a q-square matrix A of the form A = Σi=0q1aiP(gi) where ai Zp (or Z) and P is the left regular representation of G, i.e., P(gi) is a q-square permutation matrix and P(gigj) = P(gi)P(gj). Let M and L be symmetric unimodular circulants for G over Zp (or Z). The circulants M and L are said to be in the same G-class if there exists a circulant A for G over Zp (or Z, respectively) such that M = ATLA where T denotes transposition. The central object of this paper is:

(i) to give computable criteria for determining whether or not two circulants for G over Zp are in the same G-class,

(ii) to give a computable upper bound (which seems to be frequently equal to 1) for the number of G-classes among the positive definite symmetric unimodular circulants, and

(iii) to introduce a group matrix concept (called G-genus) corresponding to the concept of genus.

Mathematical Subject Classification 2000
Primary: 15A15
Milestones
Received: 11 October 1972
Published: 1 February 1974
Authors
Dennis Garbanati